Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 77, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 18, 2014, 6:40 PM CDT for LaMoure County, Stutsman County, North Dakota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2014, 6:40 PM CDT (23:40 UTC)
- Expired
- Jul 18, 2014, 7:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties LaMoure County, ND, Stutsman County, ND
The radar
The Aberdeen radar (KABR), 134 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS53 KBIS 182340
SVRBIS
NDC045-093-190045-
/O.NEW.KBIS.SV.W.0077.140718T2340Z-140719T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
640 PM CDT FRI JUL 18 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHEASTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 745 PM CDT
* AT 637 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
NORTHEAST OF GACKLE...OR 17 MILES SOUTHWEST OF JAMESTOWN...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONTPELIER...ADRIAN...DICKEY...MARION...SYDNEY...MILLARTON...
NORTONVILLE AND YPSILANTI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4646 9843 4668 9925 4690 9895 4685 9842
4664 9843 4664 9833 4662 9833
TIME...MOT...LOC 2340Z 282DEG 27KT 4671 9891
HAIL...1.00IN
WIND...60MPH
$$
MATHEWS4 follow-up statements
243
WWUS53 KBIS 182356
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
656 PM CDT FRI JUL 18 2014
NDC045-093-190045-
/O.CON.KBIS.SV.W.0077.000000T0000Z-140719T0045Z/
LAMOURE ND-STUTSMAN ND-
656 PM CDT FRI JUL 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
STUTSMAN AND NORTHWESTERN LAMOURE COUNTIES UNTIL 745 PM CDT...
AT 653 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
MONTPELIER...OR 17 MILES SOUTH OF JAMESTOWN...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MONTPELIER...ADRIAN...DICKEY...AND NORTONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4646 9843 4665 9915 4677 9903 4689 9885
4685 9842 4664 9843 4664 9833 4662 9833
TIME...MOT...LOC 2356Z 282DEG 27KT 4667 9874
HAIL...1.00IN
WIND...60MPH
$$
MATHEWS905
WWUS53 KBIS 190015
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
715 PM CDT FRI JUL 18 2014
NDC045-093-190045-
/O.CON.KBIS.SV.W.0077.000000T0000Z-140719T0045Z/
LAMOURE ND-STUTSMAN ND-
715 PM CDT FRI JUL 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
STUTSMAN AND NORTHWESTERN LAMOURE COUNTIES UNTIL 745 PM CDT...
AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADRIAN...OR 21
MILES SOUTH OF JAMESTOWN...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MILLARTON...SYDNEY...NORTONVILLE...ADRIAN...AND DICKEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4646 9843 4662 9903 4676 9892 4682 9880
4678 9842 4664 9843 4664 9833 4662 9833
TIME...MOT...LOC 0015Z 282DEG 27KT 4662 9854
HAIL...1.00IN
WIND...60MPH
$$
MATHEWS302
WWUS53 KBIS 190030
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
730 PM CDT FRI JUL 18 2014
NDC045-093-190045-
/O.CON.KBIS.SV.W.0077.000000T0000Z-140719T0045Z/
LAMOURE ND-STUTSMAN ND-
730 PM CDT FRI JUL 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
STUTSMAN AND NORTH CENTRAL LAMOURE COUNTIES UNTIL 745 PM CDT...
AT 728 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF MONTPELIER...OR 18 MILES SOUTH OF JAMESTOWN...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MONTPELIER...ADRIAN AND DICKEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4646 9843 4659 9890 4678 9874 4675 9842
4664 9843 4664 9833 4662 9833
TIME...MOT...LOC 0030Z 282DEG 27KT 4664 9868
HAIL...1.00IN
WIND...60MPH
$$
MATHEWS969
WWUS53 KBIS 190038
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
738 PM CDT FRI JUL 18 2014
NDC045-093-190048-
/O.EXP.KBIS.SV.W.0077.000000T0000Z-140719T0045Z/
LAMOURE ND-STUTSMAN ND-
738 PM CDT FRI JUL 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STUTSMAN AND
NORTH CENTRAL LAMOURE COUNTIES WILL EXPIRE AT 745 PM CDT/645 PM
MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 4646 9843 4659 9890 4678 9874 4675 9842
4664 9843 4664 9833 4662 9833
TIME...MOT...LOC 0038Z 282DEG 27KT 4661 9860
$$
MATHEWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 5:58 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 18, 5:58 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 558 PM CDT FRI JUL 18 2014 .UPDATE... ISSUED AT 549 PM CDT FRI JUL 18 2014 LINE OF THUNDERSTORMS HAS DEVELOPED ALONG COLD FRONT AND CONTINUES ALONG A LINE FROM EAST OF CARRINGTON TO NEAR WISHEK. STORMS WILL CONTINUE EASTERLY TRACK AS COLD FRONT CONTINUES ITS PROGRESSION INTO THIS EVENING. LATEST GUIDANCE CONTINUES TO SHOW HAIL/WIND AS THE MAIN THREATS. HAVE ADJUSTED POPS ACCORDINGLY WITH THE TIMING OF THIS SYSTEM. UPDATES HAVE BEEN SENT. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 245 PM CDT FRI JUL 18 2014 MAIN HIGHLIGHT IN THE SHORT TERM WILL BE THE DEVELOPMENT OF A NARROW LINE OF SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT OVER THE JAMES RIVER VALLEY THIS AFTERNOON AND EARLY EVENING. PRECIPITATION IS FORECAST TO DEVELOP BETWEEN 22Z-23Z FRIDAY PER LATEST HRRR. SOME THUNDERSTORMS COULD BE STRONG TO SEVERE...AND WILL CONTINUE TO CLOSELY MONITOR. LATEST SURFACE ANALYSIS SHOWS THE COLD FRONT ALONG A LINE FROM HARVEY TO STEELE...AND INTO LINTON. NAM BUFKIT SOUNDINGS INDICATE A PERIOD OF LITTLE OR NO CIN AT KJMS BETWEEN 22Z FRIDAY AND 00Z SATURDAY. WILL CONTINUE TO MENTION SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE JAMES RIVER VALLEY THROUGH 03Z...WANING BY 06Z. PER SPC MESOSCALE ANALYSIS...STRONG DOWNDRAFT CAPE AXIS OF BETWEEN 1100-1400 J/KG EXTENDS ALONG THE FRONT ALONG WITH MARGINAL HAIL CAPE OF AROUND 500 J/KG. THUS SOME THUNDERSTORMS MAY POSSESS STRONG WINDS AND/OR LARGE HAIL THROUGH MID FRIDAY EVENING. THE REST OF FRIDAY NIGHT WILL REMAIN QUIET AS STABLE CONDITIONS WILL BE MAINTAINED BEHIND THE COLD FRONTAL PASSAGE. FOR SATURDAY...A LEE SIDE TROUGH SHARPENS IN EASTERN MONTANA AS WARM AIR ADVECTION INCREASES. SOUTHEAST WINDS AHEAD OF THE TROUGH WILL DEVELOP SATURDAY MORNING. ISOLATED THUNDERSTORMS ARE EXPECTED IN THE WEST NEAR/ALONG THE TROUGH. HIGHS SATURDAY WILL RANGE FROM THE UPPER 70S IN THE TURTLE MOUNTAINS TO AROUND 90 IN THE WEST. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 245 PM CDT FRI JUL 18 2014 FOCUS IN THE LONG TERM WILL BE ON THE WARMING TREND THROUGH THE WEEKEND AND THE POSSIBLY EXTREME HEAT VALUES IN THE SOUTHERN JAMES RIVER VALLEY ON MONDAY. THE 12 UTC MODEL SUITE REMAINS IN GOOD AGREEMENT ON A LARGE UPPER LEVEL HIGH BUILDING OVER THE SOUTHWESTERN CONUS SUNDAY INTO MONDAY. OVER THE WEEKEND WINDS ALOFT OVER NORTH DAKOTA WILL BE ZONAL...DRAGGING A FRONTAL BOUNDARY ACROSS THE STATE SATURDAY NIGHT SUNDAY MORNING. THIS WILL PROVIDE A CHANCE OF THUNDERSTORMS MAINLY ACROSS CENTRAL AND EASTERN NORTH DAKOTA. AS THE LARGE UPPER LEVEL HIGH FORMS IN THE DESERT SOUTHWEST FLOW WILL BECOME MORE SOUTHWESTERLY ALOFT OVER NORTH DAKOTA. HIGHS SUNDAY ARE FORECAST TO BE IN THE LOW TO MID 90S ACROSS SOUTHERN NORTH DAKOTA...HOWEVER THE HEAT INDEX IS FORECAST TO STAY BELOW 100 AS WINDS WILL REMAIN WESTERLY...KEEPING DEWPOINTS IN THE 60S ACROSS CENTRAL NORTH DAKOTA. MONDAY TEMPERATURES WILL BE SLIGHTLY WARMER...HOWEVER WITH SURFACE WINDS SHIFTING TO MORE SOUTHERLY DEWPOINTS ACROSS THE JAMES RIVER VALLEY WILL RISE INTO THE UPPER 60S TO MID 70S. THIS COMBINED WITH THE FORECASTED HIGHS IN THE MID 90S COULD PROVIDE HEAT INDEX VALUES OVER 100 IN PARTS OF THE SOUTHERN JAMES RIVER VALLEY. HEAT INDEX VALUES ON BOTH DAYS WILL HAVE TO MONITORED AS THERE WILL BE POTENTIAL FOR EXTREME HEAT HEADLINES ACROSS THE SOUTH CENTRAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 549 PM CDT FRI JUL 18 2014 SCT TSRA WILL CONTINUE ALONG COLD FRONT MOVING THROUGH EASTERN NORTH DAKOTA INTO THIS EVENING. EXPECT STORMS SHOULD CLEAR THE KJMS TERMINAL AROUND 00Z. VARIABLE AND GUSTY WINDS ARE THE MAIN CONCERNS WITH THESE STORMS...THOUGH HAIL WILL ALSO BE A CONCERN. OTHERWISE...VFR CONDITIONS ARE EXPECTED. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JJS SHORT TERM...KS LONG TERM...MM AVIATION...JJS
Hazardous weather outlook, Jul 18, 2:58 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 258 PM CDT FRI JUL 18 2014 NDZ004-012-192000- BOTTINEAU-MCHENRY- 258 PM CDT FRI JUL 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR MANY PARTS OF THE SOURIS RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT...AND AGAIN MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ005-013-022-023-025-035>037-045>048-050-051-192000- ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN- SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 258 PM CDT FRI JUL 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST THROUGH FRIDAY EVENING. SOME THUNDERSTORMS MAY BE STRONG TO SEVERE WITH GUSTY WINDS AND LARGE HAIL AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT...AND AGAIN MONDAY THROUGH THURSDAY. HEAT INDEX VALUES COULD ALSO BE GREATER THAN 100 IN THE SOUTHERN JAMES RIVER VALLEY MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001>003-009>011-017>021-031>034-040>044-192000- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS- 258 PM CDT FRI JUL 18 2014 /158 PM MDT FRI JUL 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS ARE FORECAST SATURDAY MAINLY OVER WESTERN NORTH DAKOTA. THERE WILL ALSO BE CHANCES FOR THUNDERSTORMS MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS KS/MM
In the hours before
Special weather statement, Jul 18, 5:04 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
504 PM CDT FRI JUL 18 2014
NDZ025-036-037-182300-
FOSTER-KIDDER-STUTSMAN-
504 PM CDT FRI JUL 18 2014
...STRONG THUNDERSTORMS IN EASTERN AND NORTHERN STUTSMAN COUNTY...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHASE LAKE...OR 34 MILES SOUTHWEST OF
CARRINGTON...MOVING EAST AT 30 MPH.
DIME SIZE HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...MAY
ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHASE LAKE...
WOODWORTH...
PINGREE...
BUCHANAN...
KENSAL...
MELVILLE...
EDMUNDS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
LAT...LON 4743 9857 4696 9873 4689 9956 4719 9948
4744 9897
TIME...MOT...LOC 2202Z 268DEG 28KT 4701 9943
MATHEWSSpecial weather statement, Jul 18, 5:23 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 523 PM CDT FRI JUL 18 2014 NDZ036-037-046-047-050-182315- EMMONS-KIDDER-LOGAN-MCINTOSH-STUTSMAN- 523 PM CDT FRI JUL 18 2014 ...STRONG THUNDERSTORMS IN NORTHWESTERN LOGAN AND EAST CENTRAL EMMONS... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF NAPOLEON TO 12 MILES NORTHEAST OF STRASBURG...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... STREETER... WISHEK... GACKLE... LEHR... BURNSTAD... GREEN LAKE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4616 10007 4671 9966 4676 9898 4615 9920 TIME...MOT...LOC 2220Z 262DEG 21KT 4659 9964 4624 9993 MATHEWS
Local storm report, Jul 18, 5:36 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
536 PM CDT FRI JUL 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 10 N MEDINA 47.04N 99.30W
07/18/2014 E0.75 INCH STUTSMAN ND PUBLIC
&&
JJSSpecial weather statement, Jul 18, 5:57 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
557 PM CDT FRI JUL 18 2014
NDZ025-037-190000-
FOSTER-STUTSMAN-
557 PM CDT FRI JUL 18 2014
...LINE OF STRONG THUNDERSTORMS FROM NORTHEAST FOSTER TO
SOUTHEASTERN STUTSMAN COUNTIES...
AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLENFIELD TO
MEDINA...AND MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...WILL
ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ALONG I-94 FROM MEDINA TO JAMESTOWN...
KENSAL...
GLENFIELD...
CLEVELAND...
BUCHANAN...
COURTENAY...
SPIRITWOOD LAKE...
WINDSOR...
ELDRIDGE...
SPIRITWOOD...
YPSILANTI...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4673 9946 4759 9855 4759 9848 4734 9849
4732 9845 4699 9846 4698 9843 4677 9843
TIME...MOT...LOC 2255Z 271DEG 15KT 4752 9852 4687 9922
MATHEWSLocal storm report, Jul 18, 6:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
618 PM CDT FRI JUL 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL CLEVELAND 46.89N 99.12W
07/18/2014 E0.88 INCH STUTSMAN ND TRAINED SPOTTER
MOST HAIL WAS PEA SIZED OR SMALLER.
&&
MMATHEWSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:04 PM CDT | Special Weather Statement | BIS | Stutsman | 56 min |
| Jul 18, 5:23 PM CDT | Special Weather Statement | BIS | Logan | 52 min |
| Jul 18, 5:57 PM CDT | Special Weather Statement | BIS | Stutsman | 63 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.